What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 23, 2:33 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 23, 2:33 PM EST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
333 PM EDT Sat Jul 23 2022
.SYNOPSIS...
More heat is on the way for Sunday with forecast heat indices in the
95+ degree Fahrenheit range for the Champlain and Connecticut River
Valleys. Those spending time outside should take extra caution to
stay hydrated and take frequent breaks. Multiple rounds of rain with
embedded thunderstorms are also expected Sunday afternoon and into
the night, bringing with them the chance of particularly heavy rain
overnight. A pattern shift of drier and cooler weather is also in
the works by Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 301 PM EDT Saturday...An isolated shower/weak thunderstorm
currently over the northern Champlain Valley is forecast to
weaken as it moves eastward this afternoon. A few more
showers/tstorms are possible this afternoon into this evening
given the heating and instability today, though coverage will be
sparse due to lack of any large-scale forcing.
As we head into tonight, generally dry conditions are expected
but another warm and sultry night is in store. Continued
southwesterly flow will advect in an increasingly moist air mass
overnight and prevent overnight temperatures from falling too
much. Overnight lows are forecast in the mid 60s to low 70s.
The warm and humid start to Sunday will set the stage for an
active day overall. We have issued another Heat Advisory for
very warm and humid conditions on Sunday for the Champlain and
southern Connecticut River Valleys. Sunday's Heat Advisory will
be in effect from noon until 8 PM Sunday for heat indices in the
mid to upper 90s in these locations.
As the morning progresses, a relatively strong moisture
boundary will move through, and precipitable water values will
leap up to the 1.75 to 2.0 inch range for the remainder of the
day...well above normal for our area. The moisture push will be
in association with a developing southwesterly low level jet
that will eventually spread over our forecast area through the
day, providing a highway for Gulf of Mexico-sourced moisture to
stream into our area. The morning should be mainly dry, with
precipitation chances limited to our western counties in
northern NY. However, as the day progresses, expect between 500
and 1000 J/kg CAPE to develop, which will favour the development
of some more widespread afternoon showers and thunderstorms.
With an upper-level trough digging into the region, we'll see
deep southwesterly flow that will be relatively parallel to a
slow moving frontal boundary that will gradually sink through
our forecast area Sunday into Sunday night. This setup will
favour training showers/storms along the front, with potentially
heavy rainers given the soupy environment. Thus, we will be
monitoring our area closely for any areas that may see training
storms that may result in some localized flash flooding,
especially going into Sunday night. Those with outdoor plans
Sunday night are urged to stay weather- aware as area streams
could quickly rise in any areas that see multiple storms.
Outside of the heavy rainfall threat, we will also be monitoring
the potential for some gusty winds, small hail, or even a
localized spin-up during the day on Sunday. Strong flow in the
upper- level does support a severe threat, and the Storm
Prediction Center has expanded the Slight risk area into our
entire forecast area for tomorrow. Multiple clusters of storms
are expected to develop along and ahead of the front on Sunday,
which will contain some gusty winds and perhaps small hail. In
addition, we are taking note of relatively strong low-level
helicity (0-1 km SRH 250+, 0-3 km SRH 500+), especially over the
Champlain Valley where southerly channeled winds at the surface
will quickly veer with height to the southwest as the low-level
jet spreads over our area. This will support rotating updrafts
and further lends to the severe threat. In addition, the lower
LCLs along and near the front in conjunction with the helicity
mean that an isolated tornado can't be ruled out.
Expect the severe threat to diminish as we go into the overnight
hours Sunday night with the general loss of instability, but the
hydro concerns will continue into the overnight hours,
especially in any areas that saw heavier rain earlier on Sunday.
Showers/weaker tstorms are expected to continue through the
night Sunday night as the front stalls over our area.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 301 PM EDT Saturday...Upper shortwave moves into the CWA Monday
morning, which will advance cold front after being quasi-
stationary overnight. Showers and thunderstorms will continue,
with Monday afternoon possibly being strong with 0-6km bulk
shear 50-60kts. Overall, remaining QPF will be limited to VT
with 0.10" - 0.25", although any thunderstorms could produce
localized flooding, especially with the prior overnight
rainfall.
Monday night will give the first real break to the hot and muggy
weather in over a week as noticeably drier air moves in behind the
shortwave as overnight lows will be in the 50s to lower 60s.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 301 PM EDT Saturday...A weak ridge will keep Tuesday dry and
quiet with seasonal temperatures. The next significant weather
will be in the form of a unseasonably strong system moving
across Central Canada which will bring a warm front through
Wednesday night and then a cold front through on Thursday while
the upper trough axis remains west of the Great Lakes Region.
This system should lead to another active few days of weather as
the trough axis doesn't move past the CWA until Friday, so
showers and thunderstorms are possible through the end of next
week. Overall temps will trend warmer after Tuesday with highs
in the mid 80s during the week.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Through 18Z Sunday...Some fair weather cumulus out and about
this afternoon, but nothing other than VFR conditions expected
for the next 24 hours. Showers and thunderstorms into the
evening will be spotty at best, but as we approach 18Z Sunday,
ceilings are anticipated to drop ahead of some potentially heavy
rain beyond the 24-hour period.
Some gusty winds are likely this afternoon and could return
tomorrow as well, generally from the south and southwest, as
with the overall flow. Low level wind shear is not out of the
question for KEFK, though it would be extremely brief and was
not enough to add to the TAF.
Outlook...
Sunday Night: Mainly VFR, with local MVFR possible. Likely SHRA,
Chance TSRA.
Monday: Mainly VFR, with local MVFR possible. Chance SHRA, Chance
TSRA.
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. NO SIG WX.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
Wednesday Night: VFR. Chance SHRA.
Thursday: Mainly VFR, with local MVFR possible. Likely SHRA,
Chance TSRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory until 8 PM EDT this evening for VTZ001-002-005-
009-011.
Heat Advisory from noon to 8 PM EDT Sunday for VTZ001-002-005-
009-011-021.
NY...Heat Advisory until 8 PM EDT this evening for NYZ028-035.
Heat Advisory from noon to 8 PM EDT Sunday for NYZ028-035.
&&
SYNOPSIS...Storm
NEAR TERM...Duell
SHORT TERM...Verasamy
LONG TERM...Verasamy
AVIATION...StormHazardous weather outlook, Jul 23, 2:49 AM EST, 15 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
349 AM EDT Sat Jul 23 2022
NYZ026-027-029>031-034-087-VTZ003-004-006>008-010-016>021-240800-
Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence-
Southern Franklin-Western Clinton-Western Essex-
Southwestern St. Lawrence-Orleans-Essex-Lamoille-Caledonia-
Washington-Orange-Eastern Franklin-Eastern Chittenden-
Eastern Addison-Eastern Rutland-Western Windsor-Eastern Windsor-
349 AM EDT Sat Jul 23 2022
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hot and humid conditions are expected on Saturday and Sunday with
heat index values in the upper 80s to low 90s. In addition,
thunderstorms and heavy rain will begin Sunday afternoon continuing
through Monday. These storms have the potential to produce gusty
winds and localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ028-035-VTZ001-002-005-009-011-240800-
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Western Addison-Western Rutland-
349 AM EDT Sat Jul 23 2022
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 23, 2:07 PM EST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Burlington VT
307 PM EDT Sat Jul 23 2022
VTZ001-002-005-006-016-017-232000-
Western Franklin VT-Grand Isle VT-Eastern Chittenden VT-
Western Chittenden VT-Eastern Franklin VT-Lamoille VT-
307 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of northwestern
Lamoille, southeastern Grand Isle, northern Chittenden and central
Franklin Counties through 400 PM EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Albans City, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enosburg Falls, Johnson Village, Cambridge, Bakersfield, Cambridge
Village, Westford, Jeffersonville Village, St. Albans City, Fairfax,
Sheldon, Georgia, Enosburg, Waterville, St. Albans Town, Johnson,
Enosburg Falls Village, Georgia Center, Fletcher, Fairfield and
Milton.
This includes Interstate 89 between mile markers 97 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4457 7326 4483 7326 4495 7276 4457 7265
TIME...MOT...LOC 1906Z 240DEG 49KT 4480 7309
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
VerasamySpecial weather statement, Jul 23, 5:03 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Burlington VT
603 PM EDT Sat Jul 23 2022
VTZ003-004-232300-
Essex VT-Orleans VT-
603 PM EDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of northern Orleans and
northern Essex Counties through 700 PM EDT...
At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Troy Village, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newport City, Derby Center, Canaan, Jay, Newport Town, Jay In
Franklin County, Derby Line Village, Westfield, Morgan, Warren Gore,
Newport Center, North Troy Village, Averys Gore, Holland, Derby,
Norton, Coventry, Troy, Averill and Warners Grant.
This includes Interstate 91 between mile markers 168 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4498 7154 4496 7151 4494 7152 4491 7150
4487 7251 4501 7253 4501 7151
TIME...MOT...LOC 2203Z 263DEG 31KT 4498 7237
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Banacos